Analysis of a Cahn--Hilliard system with non-zero Dirichlet conditions modeling tumor growth with chemotaxis
Harald Garcke Kei Fong Lam
Discrete & Continuous Dynamical Systems - A 2017, 37(8): 4277-4308 doi: 10.3934/dcds.2017183

We consider a diffuse interface model for tumor growth consisting of a Cahn--Hilliard equation with source terms coupled to a reaction-diffusion equation, which models a tumor growing in the presence of a nutrient species and surrounded by healthy tissue. The well-posedness of the system equipped with Neumann boundary conditions was found to require regular potentials with quadratic growth. In this work, Dirichlet boundary conditions are considered, and we establish the well-posedness of the system for regular potentials with higher polynomial growth and also for singular potentials. New difficulties are encountered due to the higher polynomial growth, but for regular potentials, we retain the continuous dependence on initial and boundary data for the chemical potential and for the order parameter in strong norms as established in the previous work. Furthermore, we deduce the well-posedness of a variant of the model with quasi-static nutrient by rigorously passing to the limit where the ratio of the nutrient diffusion time-scale to the tumor doubling time-scale is small.

keywords: Tumor growth phase field model Cahn–Hilliard equation reactiondiffusion equations chemotaxis weak solutions Dirichlet boundary conditions well-posedness asymptotic analysis singular potentials

Year of publication

Related Authors

Related Keywords

[Back to Top]